Is Pain A Klonopin Withdrawal Symptom?

Discussion in 'Fibromyalgia Main Forum' started by Mikie, Oct 20, 2008.

  1. Mikie

    Mikie Moderator

    I remember reading some time ago that a study may indicate that Klonopin helps with pain because it is possible it helps interrupt pain signals in the brain. Does that mean that pain might be a withdrawal symptom?

    I have reduced my 1 mg. dose by 25 percent. Last time I tried, when I got to 75 percent of my normal dose, I got very jumpy and edgy. Well, I am not experiencing that but my Fibro pain has been horrible in my hips and legs following the last 12.5 percent reduction.

    It's kinda hard to tell because I overdid things on Sat. and had to go to work Sat. evening and Sun. morning. I really don't want to have to resort to opiods for the pain but so far, nothing else is helping much with it.

    I had always assumed that it was the Guai which was responsible for pain improvement but perhaps, it was a combination of the Guai and the Klonopin. I think I'll increase the Guai a bit to see whether it helps. My guess is that it won't because I am on a maintenance dose and increasing it since I've been on maintenance hasn't helped in the past.

    Just wondered whether anyone else has had this side effect of withdrawal. Guess I'll just have to wait to see what happens as my body gets used to the new dose. I'm hoping the pain gets better.

    Love, Mikie
  2. jenbooks13

    jenbooks13 New Member

    Perhaps you should shift to water titration and titrate at a slower rate.
  3. dannybex

    dannybex Member

    Check out:

    They have a 'symptoms' list along the left hand side of the page. Clicking on that, and if you have a 'find' feature on your computer, you can type in 'pain' and it will pop up in several different categories: joint pain, jaw pain, back pain, etc..

    But...that doesn't mean it's necessarily the cause. You might find some other people's stories there that are similar to yours.

    Also, there's another site that recommends an even slower taper...or at least tapers off by tinier amounts -- I think the site is 'benzosandback'. They've developed a 'dual titration' method where the klonopin is dissolved in whole milk (!), and then one is able to lower the dose each day by microscopic amounts, so that presumably the body does have such a shock when the dose is lowered. I haven't tried it myself yet.

    I definitely got 'very jumpy and edgy' when I lowered my dose too quickly, but have been better back up -- just slightly -- at a little bit higher dose. I have to cut back now this week, so we'll see what happens. Another friend is on a 2 mg dose, but he cut back waaaaaay too quickly -- over a two-three month period -- down from 10 mgs, and became EXTREMELY irritable -- so is feeling better at 3mgs. He's considering the liquid taper.

    just my two cents! :)


    p.s. Have you tried l-carnitine for the pain? It definitely helps me...and many studies show it helps people walk further, helps lower lactic acid levels, etc..
    [This Message was Edited on 10/20/2008]
  4. 3gs

    3gs New Member

    hi mikie

    this is one of the hardest drugs to go off of. i know it put me in the hospital.

    luckly my daughter was a detox tech. she found a report on how to come off benzos.

    very slowly and do it with valium. im still looking for papers so i can post it.

    yes it will cause pain! even if you didnt have fibro.

    be careful
  5. Mikie

    Mikie Moderator

    Thanks for the helpful tips. I really appreciate everyone's input.

    I've only been on this lowered dose a week or so, so I'm still not sure whether the pain is connected. It appears as though it could be. I'll see what happens in the next few days.

    I figured, starting out, that if this is too rapid a decrease, I could always do the liquid titrate. I have heard of using Valium, but I would prefer not to, if possible.

    I have increased the Guai and magnesium. The hip and thigh pain finally went away mid-day today. I took 800 mgs. of ibuprophen. It's still possible the pain was from overdoing it physically for a couple of days.

    Who knows with these crazy illnesses we have. One thing I have discovered is that, even after being sick for years and years, one can achieve a level of healing; however, one will always have to be careful and lead a balanced life until there are cures.

    Again, thank you all. I'll let y'all know how it goes in a few days.

    Love, Mikie
  6. jenbooks13

    jenbooks13 New Member

    Recommended, but I didn't because I felt it would just complicate matters. Temazepam comes in a capsule.

    If Klonipin is a pill, just use mortar and pestle, crush it up.

    Water titration can allow you to go up to a level where you are pain free (but not all the way back up from your latest cut) and then very slowly go down. If pain starts, you stay at that level until pain goes away.

    I've reduced by 0.2 (that's right 0.2 ie 1/5th) of a milligram at a time, and mine was 30 milligrams to start. Klonipin milligrams are less because its so much stronger. So you might go down by even less!
  7. Mikie

    Mikie Moderator

    Thanks again to everyone who responded. I woke up feeling a wee bit tired and my other hip had some pain. I didn't wait; I took 800 mgs. of ibuprophen and the pain is gone. Last evening, I fell asleep at about 7:30 and woke up again about 10:30. I took my Klonopin but didn't get back to sleep until about 12:00. Again, like the pain, I don't know whether I'm tired from overdoing it or from the decrease in Klonopin. I am encouraged, though, that I'm not experiencing the jumpiness this time around (knocking on wood :)

    I will rest all day again today because I have to work tomorrow and Thurs. We'll see how it goes.

    Love, Mikie